Hello, I always get a terrible migraine a week after my period starts which last for 3 days. My obgyn told me to take my imitrex with an 800 mg ibuprphen and a coffee, I did that last week for two days and my migraine went away but then on the third day it came back worse than ever, I ended up at immediate care. One of my questions is could this have been a rebound headach. Also since then I went to a neurologist and he told me to try naproxen 500 mg at the first sign of a migraine and then two hours later take my imitrex. Has anyone ever tried this combo, I am worried about taking too many mess again and getting another rebound migraine if that's what it was. Any advice would be appreciated. Thanks
I was always told to use the imitrex at the first sign of the migraine. I understand the naproxen, and coffee - similar things are in over-the-counter migraine meds, but I would ask why are you not supposed to take the Imitrex for 2 hours? That just gives the migraine more time to build. Hope your headaches get better! EJ23
I had the same problem with having migraines near the end of my periods for 15 yrs!! Until on obgyn said its cause was the fluctuation of estrogen. So she gave me estrogen vaginal cream, anaprox & fioricet with or without codeine depending pain levels. After this, I never had another menstrual induced migraine! Good luck
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 11 Oct 2009 • 5 answers
Posted 14 Oct 2009 • 2 answers
Posted 15 Feb 2011 • 5 answers
Has anyone ever had an "occular migraine" without head pain? And if so, does Imitrex help alleviate?
Posted 23 May 2012 • 6 answers
Posted 13 Jan 2018 • 0 answers